Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 62, NWS Pueblo, CO

June 7, 2001El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2001, 5:29 PM MDT for El Paso County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 5:29 PM MDT (23:29 UTC)
Expired
Jun 7, 2001, 6:30 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County El Paso County, CO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:30 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 072330
SVRPUB
COC011-080030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENT COUNTY IN SOUTHEAST COLORADO

* UNTIL 630 PM MDT

* AT 529 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
  SEVERE THUNDERSTORM 5 MILES SOUTH OF JOHN MARTIN RESERVOIR...OR
  ABOUT 24 MILES WEST OF LAMAR...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED WILL BE...
  MCCLAVE AROUND 535 PM MDT

THIS REPLACES THE TORNADO WARNING WHICH HAD BEEN IN EFFECT 
UNTIL 530 PM MDT. 

AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION.

SEVERE THUNDERSTORMS OVER WATER...ESPECIALLY RESERVOIRS...CAN BE VERY
DANGEROUS...PRODUCING DEADLY LIGHTNING...3/4 INCH OR LARGER
DESTRUCTIVE HAIL...AND GUSTY WINDS WELL OVER 60 MPH...WHICH CAN
CAPSIZE AND SINK BOATS. BOATERS AND THOSE WHO ARE FISHING MUST GO TO
SHORE AND FIND SHELTER ON LAND BEFORE SEVERE STORMS ARRIVE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3824 10338 3766 10338 3767 10273 3824 10274

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 7, 3:05 PM MDT, 2 hours 24 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
305 PM MDT THU JUN 7 2001

CHANCES FOR SEVERE WEATHER TONIGHT AND PRECIP CHANCES THROUGH THE
PERIOD ARE THE MAIN CHALLENGES.

CURRENTLY SHOWERS AND THUNDERSTORMS FIRING UP OVER THE EASTERN
MOUNTAINS...AND OVER THE SOUTHERN SANGRE DE CRISTO AND SAN JUANS
MOUNTAINS. WEAK SURFACE LOW OVER SOUTHEASTERN COLORADO WITH
EAST TO SOUTHEAST WINDS PUSHING RICH LOW LEVEL MOISTURE INTO
THE AREA...WITH DEW POINTS IN THE UPPER 50S TO MID 60S. WITH SURFACE
BASED CAPE IN THE 2000-3500 J/KG RANGE AND STRONG VEERING WINDS
ALOFT HAVE PROMPTED SPC TO ISSUE A TORNADO WATCH FOR THIS EVENING
FOR PORTIONS OF EL PASO...PUEBLO...BENT...OTERO...CROWLEY...KIOWA
AND PROWERS COUNTIES THROUGH 8 PM THIS EVENING.

FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE EASTERN PLAINS...WITH AND MCC FORECAST TO DEVELOP
ACROSS THE SOUTHEASTERN COLORADO/SOUTHWESTERN KANSAS BORDER TONIGHT.
CONVECTIVE OUTFLOW SHOULD BRING CLOUDINESS BACK ACROSS THE PLAINS
TONIGHT AND WILL GO WITH MOSTLY CLOUDY WORDING ON THE PLAINS. WATER
VAPOR SHOWING SOME MOISTURE FROM FORMER TS ALLISON ENTRAINED INTO
UPPER HIGH ACROSS THE DESERT SW...WITH SHOWERS AND THUNDERSTORMS
FIRING ACROSS CENTRAL NEW MEXICO AND SOUTHERN COLORADO MOUNTAINS.
WILL MENTION ISOLATED EVENING PRECIP OUT WEST...WITH CLEARING LATE.

FRIDAY AND FRIDAY NIGHT....LOW LEVEL MOISTURE AND WEAK UPSLOPE FLOW
CONTINUE TO BE PRESENT ACROSS THE EASTERN PLAINS...THOUGH WITH
MORNING CLOUDS...SHOULD BE SLOW TO DEVELOP ANY CONVECTION. UPPER
RIDGE ALSO CONTINUES TO BUILD WITH WARMING ALOFT CONTINUING TO WORK
EAST. WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE AREA...AND ADD
FOR THE WESTERN MOUNTAINS...AS MOISTURE TRAPPED UNDER HIGH WILL
STILL BE PRESENT IN WEAK FLOW ALOFT. WENT WITH SLIGHTLY COOLER MAV
TEMPS.

SATURDAY AND SATURDAY NIGHT...UPPER RIDGE AXIS MOVES OVER EASTERN
COLORADO WITH SOUTHWEST FLOW INCREASING ACROSS THE WEST.
MOISTURE UNDER THE HIGH PUSHES EAST AND STRONG WARMING AT ALOFT...
WITH 700MB TEMPS IN THE +16 TO +18 RANGE...SHOULD HELP CAP OFF ANY
THUNDERSTORMS OVER AREA. WILL KEEP AREA DRY...WITH WARM TEMPS.

NOT MUCH TIME FOR THE EXTENDED (SUN THROUGH THURSDAY)...SOUTHWEST
FLOW CONTINUES TO INCREASE ACROSS THE AREA WITH WARM AND DRY
CONDITIONS THROUGH MONDAY. HPC DISCUSSIONS SLOW THE PACIFIC FRONT
MOVING ACROSS THE WEST...AND ACROSS THE ROCKIES TUESDAY WITH
UPSLOPE DEVELOPING ON THE PLAINS WEDNESDAY. COOLER TEMPS WITH CHANCE
OF SHOWERS LOOKS COULD HERE TUESDAY AND WEDNESDAY WITH DRYING
THURSDAY...AS RIDGE REBUILDS AGAIN.  WILL KEEP THE WEST DRY FOR
NOW"...BUT MODELS INDICATING WEAK MONSOONAL FLOW DEVELOPING LATE IN
THE PERIOD.

PUB...NONE.

MW

In the hours before

Special weather statement, Jun 7, 11:50 AM MDT, 5 hours 39 minutes before
COZ058>081-071945-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT THU JUN 7 2001

...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL
COLORADO...

...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR A
FEW SEVERE STORMS OVER PORTIONS OF THE SOUTHEAST PLAINS...

INCREASED LOW LEVEL MOISTURE TODAY ALONG WITH UPSLOPE FLOW...AND
DAYTIME HEATING...WILL LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON OVER THE EASTERN MOUNTAINS. CURRENT
SATELLITE AND RADAR DATA INDICATE SHOWERS AND THUNDERSTORMS ARE NOW
DEVELOPING ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND
OVER PIKES PEAK AND THE PALMER DIVIDE REGIONS.

THESE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS THIS AFTERNOON...AND
CONTINUE ACROSS THE ADJACENT PLAINS...INTO A MORE UNSTABLE
ENVIRONMENT OVER THE EASTERN COLORADO THIS EVENING. THE MOST UNSTABLE
AIR AND BEST SHEAR CONTINUES TO BE OVER KIOWA...BENT...PROWERS AND
BACA COUNTIES...WITH ONE OR TWO SEVERE STORMS POSSIBLE THROUGH
TONIGHT. MODERATELY UNSTABLE AIR...ALONG WITH WEAK TO MODERATE SHEAR
CONTINUES TO BE ACROSS EL PASO COUNTY...PUEBLO...CROWLEY...OTERO AND
LAS ANIMAS COUNTIES...WHICH COULD ALSO RESULT IN A FEW SEVERE STORMS
IN THESE AREAS. THE MAIN THREATS FROM SEVERE STORMS ACROSS THESE
AREAS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED
TORNADO POSSIBLE ACROSS THE EASTERN PLAINS...WHERE THE BEST SHEAR
WILL BE IN PLACE.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST CONDITIONS AND
FORECASTS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:20 PM MDTSevere Thunderstorm WarningPUBProwers85 min
Jun 7, 1:38 PM MDTSevere Thunderstorm WarningPUBBent, Prowers97 min
Jun 7, 2:06 PM MDTSevere Thunderstorm WarningPUBKiowa69 min
Jun 7, 2:28 PM MDTSevere Thunderstorm WarningPUBLas Animas92 min
Jun 7, 3:02 PM MDTSevere Thunderstorm WarningPUBBent88 min
Jun 7, 3:44 PM MDTFlash Flood WarningPUBBent3 hr
Jun 7, 3:59 PM MDTSevere Thunderstorm WarningPUBEl Paso76 min
Jun 7, 4:21 PM MDTSevere Thunderstorm WarningPUBTeller54 min
Jun 7, 4:27 PM MDTTornado WarningPUBBent63 min
Jun 7, 4:35 PM MDTTornado WarningPUBEl Paso55 min
Jun 7, 4:43 PM MDTSevere Thunderstorm WarningPUBLas Animas62 min
Jun 7, 5:00 PM MDTSevere Thunderstorm WarningPUBCuster90 min
Jun 7, 5:30 PM MDTSevere Thunderstorm WarningPUBBent60 min
Jun 7, 5:40 PM MDTSevere Thunderstorm WarningPUBPueblo95 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.